Jump to content
Acne.org
Search In
Find results that contain...
Find results in...

Recommended Posts

I'm a 21 male with acne on my face. I first got acne when I was a preteen and i've never been clear since. I did get it on my back, shoulders, and legs, but that has since cleared up. I'm a vegetarian, and try to eat very little dairy, and don't eat junk food or fast-food. I've broken habits of pinching/touching my face and acne, and by now  lost my acne scars. I do however wear makeup, mostly foundation and powder on top of that. I only wear hypoallergenic products, and always wash it off the moment i'm home for the day. I wash my face with facial scrub in hot water twice a day, morning and night, and use a facial moisturizer after because I have very dry skin. (I've tested makeup-free periods of time up to 2-3 weeks, but it makes no difference).

In the past i've used peel pads, tazorac, and a bunch of different products with benzoyl peroxide, but all of those dry out my skin a lot and give me redness.

My best success has been in minocycline, and it works well in reducing and preventing the severity of my acne. The issue is that I have never taken it regularly, because my dermatologist only gives me 30 days to "take as needed" over 3-4 months. I usually use it all within the first month and a half.  

We briefly discussed trying accutane a few months ago, but my dermatologist changed their mind because they were concerned it would have reactions to my ADHD meds (Intuniv and Adderall) despite my doctor clearing the accutane as fine. 

I still have acne. I haven't seen my nose free from blackheads in eight years. It doesn't come in waves, it's constant spots around my face (and earlobes) and they take turns flaring and disappearing. I have a healthy diet, healthy skin practices, and religiously clean it. It DOES spike in severity when im stressed, anxious, and have had no sleep. So my questions are:

1. Is it my makeup? Like I said, i've done makeup-free breaks for weeks and it makes not difference. And I feel very uncomfortable in public without it. 

2. Is it entirely stress-induced? I'm always overwhelmed, i'm a working college student, so its unavoidable. Will it maybe go away when I graduate and life chills?

3. Should I push for accutane, or find a new dermatologist that'll consider it? I know accutane is for more extreme cases, but i'm so tired of this... 

Any advice would be great, as I have an upcoming appointment with my dermatologist in two days. Thank you!

 

Share this post


Link to post
Share on other sites

Hello!

Could you tell us the brandname of the makeup you are using?

First of all stress is also a factor in acne but I really don't think it's the main cause. What about your diet? What are you eating?

For me I found out that milk products and foods high in poly unsaturated fats make me break out. And the worst of all: Insuline!
If you want to lower insuline you have to avoid foods with high glycemic load. I have found a solution for myself in lowering insuline levels:
Eating loads of fibre! And it really helps. I can eat pasta and bread without breaking out. I get around 90grams of fibre daily.

Supplements that lower Insuline include for example alpha lipoic acid and chromium. Maybe you could try one of these
 

Share this post


Link to post
Share on other sites

Hey Jake,

I'm in the same boat as you. Ive tried everything since I was a preteen, and most recently (last two months) changed up my diet radically but to no avail. I just saw my derm today about getting onto accutane. Im so scared to take it though...

Im also a very stressed, bad sleeps kinda college student lol... I think this impacts our skin hugely, and part of me is wondering if I should wait another couple semesters till I'm done school to see if my skin clears up. However, even over summer holidays of 4 months it doesn't clear up 100 percent so....

keep me posted, I'm interested to hear if you decide to push through it or if you decide on accutane. accuatne is a relatively short time frame (half a year max usually) so perhaps you could look into holding off on your ADHD pills during your course and start up again after if needed. im no doc though. I'm due to swallow my first pill within the next few days, scared man!

Share this post


Link to post
Share on other sites

There is a database that your physician can run all of your medicines through to determine any contraindications.  I have been approved for Accutane, and I am currently taking Vyvanse for ADHD.  Doctor said that even if I switched back to Adderal XR, I would still be fine to continue Accutane treatment.  Not sure if the Intuniv would be contraindicated, but I would guess that is also a no.

Edited by PhilipL

Share this post


Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.


  • Personalized Advice Quiz - All of Acne.org in just a few minutes

×